Minnesota, 2025

Tornadoes and Hail in Minnesota, May 15, 2025

May 15, 2025 · NWS MPX · 11 events in 7 counties and zones

A very strong low pressure system produced storms on Thursday, May 15th, 2025 across the Upper Midwest. Two main areas of storms formed across south and west central Minnesota during the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A very strong low pressure system produced storms on Thursday, May 15th, 2025 across the Upper Midwest. Two main areas of storms formed across south and west central Minnesota during the early afternoon.

One line of storms formed over west central Minnesota, producing a few tornadoes in Chippewa, Swift, and western Stearns counties. Another line of storms had many rotating wall clouds reported over south central Minnesota and into the Twin Cities metro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 15, 5:53 AM CST, 2 hours 1 minute earlier. Its key messages:

  • Initial thunderstorm complex moves across central/southern Minnesota through daybreak. Storms are forecast to weaken as they move east.
  • Enhanced Risk (Level 3/5) for severe weather from eastern Minnesota through most of Wisconsin this afternoon. Very large hail, damaging winds, and tornadoes are all possible.
  • Strong southwesterly winds follow the frontal passage this evening and continue into Friday. Wind Advisory issued across southern Minnesota where gusts up to 50 mph are possible.
  • Cooler, below normal temperatures for the weekend. Wet weather returns early next week.
Area forecast discussion, May 15, 5:53 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
653 AM CDT Thu May 15 2025

.KEY MESSAGES...

- Initial thunderstorm complex moves across central/southern Minnesota
  through daybreak. Storms are forecast to weaken as they move
  east.

- Enhanced Risk (Level 3/5) for severe weather from eastern Minnesota
  through most of Wisconsin this afternoon. Very large hail,
  damaging winds, and tornadoes are all possible.

- Strong southwesterly winds follow the frontal passage this
  evening and continue into Friday. Wind Advisory issued across
  southern Minnesota where gusts up to 50 mph are possible.

- Cooler, below normal temperatures for the weekend. Wet weather
  returns early next week.

&&

.DISCUSSION...
Issued at 158 AM CDT Thu May 15 2025

SEVERE WEATHER POSSIBLE TODAY...Regional radar captures robust
convection ongoing across southeastern SD/northeastern NE. The
strongest activity was located on the nose of the instability
gradient over northeastern NE. As anticipated, upscale growth into a
mature MCS is underway. We've discussed the potential outcomes in
the track of this complex over the past few discussions. HREF's CAM
ensemble has come into pretty solid agreement that the MCS will move
into southwestern Minnesota and continue on a more northeasterly
track supported by the mid to upper level flow. Even at this near
term/nowcast forecast distance, it still seems conceivable that the
MCS takes a little bit of an easterly turn along the instability
gradient, which keeps areas like the TC Metro in play for convection
through mid-morning. This scenario is displayed by the 00z RRFS.
Isolated damaging wind gusts and large hail are possible as the
complex moves across southwest MN, though we do expect the MCS to
gradually decay as moves east with time.

The quick translation of a negatively tilted trough over the eastern
Dakotas will support the deepening of a climatologically anomalous
~980s mb surface low near the ND/SD/MN triple point. The occlusion
of the surface cyclone will send an elongated cold front rapidly
across Minnesota, which will be the focus for a potential severe
weather episode this afternoon. An EML, characterized by a narrow
plume 8-8.5C/km mid-level lapse rates, will overspread southern MN
following the morning MCS. This will effectively work to "cap" the
atmosphere, allowing for extreme instability to build aloft ahead of
the primary severe weather threat -- though it should be noted that
this window will likely be fairly short as attempts at renewed
convective initiation are expected across eastern MN as early as
late morning. Elevated convection near the surface low will likely
be ongoing across western/central MN through the mid-morning hours.
There could be a few instances of large hail in this convection,
however the greater threat of severe weather will exist to the south
and east. While cloud debris from the morning MCS/slow-to-clear
precipitation may play a factor in the eventual outcome of today's
setup, there is high confidence that a rather volatile environment
capable of producing all severe weather hazards will take shape over
eastern MN/western WI by late morning. A quick highlight of the
expected environment across eastern MN/western WI includes MLCAPEs
of 2500+ J/kg (supporting robust updrafts), modestly steep mid-level
lapse rates, SHIP values between 2.0-2.5 (indicates the potential
for significant hail in excess of 2"), along with strong shear.
Convective mode will be a key player in the occurrence of any single
hazard, but this type of environment is capable of producing very
large hail (2"+), damaging winds (60+ mph) and tornadoes (perhaps a
few strong tornadoes). SPC made little change to the new Day 1
Outlook, as far eastern MN and all of western WI remaining under the
Enhanced Risk (3/5). Much of the remaining real estate across the
MPX coverage area (central/southern MN) are under the Slight Risk
(Level 2/5).

The threat across the Slight Risk area is somewhat conditional due
to the capping and quick turnaround from the morning convection,
which may in turn limit storm coverage. However, CAMs continue to
display an arc of robust convection developing by early afternoon
across east central MN southeast into western WI. Given the
aforementioned environment and strong synoptic support, would expect
convection to intensify quickly. Essentially the Enhanced Risk
serves as the area by which widespread coverage of numerous severe
thunderstorms are expected. So while all hazards are possible with
any storms that develop today, the greatest probabilities exist
across far eastern MN/western WI. Another item to watch will be the
upscale evolution of convection as matures with eastward movement
into WI this afternoon. Should storms grow into linear segments, a
more pronounced damaging wind threat may materialize. Conversely,
should supercells remain semi-discrete, a greater tornado scenario
is on the table. SPC has highlighted a large swath of west/central
WI under the 10% sig hatched area of tornadoes. Convection will be
moving quickly given the strong flow aloft, so we'll be able to give
a high confidence "all clear" from southwest to northeast with time
this afternoon. Today is not a "slam dunk" severe weather day in the
Twin Cities given the conditional nature of storm coverage, but it
is a day to respect the setup and be ready to respond to
Watch/Warning information should severe thunderstorms develop.

STRONG WINDS THIS EVENING/FRIDAY...Shortly after the departure of
convection, a "sting jet" scenario aims to setup across the region.
The translation of the 700mb jetstreak around the upper-low will
drive strong southwesterly winds to the surface with gusts up to 50
mph this afternoon and evening. We'll observe an increase in winds
across the entire region as this process occurs, but it's south-
central Minnesota where the forecast of strongest winds has prompted
the issuance of a Wind Advisory. Strong winds (45+ mph), lingering
deformation precipitation, and cooler temperatures will make for a
rather raw day tomorrow. The potent Spring storm system will begin
to depart Saturday, though it will still be breezy and cool with
highs in the 50s. Temperatures then climb into the 60s Sunday &
beyond, with the return of rain chances early next week. Latest NBM
already features 80%+ PoPs in the Tuesday timeframe...which is
reflective of nearly all ensemble members displaying precipitation.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 631 AM CDT Thu May 15 2025

A very complex TAF period weather-wise is unfolding, with two
rounds of storms likely, followed by strong winds behind a cold
front Thursday afternoon. The first round of storms moving
across western/southern MN, sliding slowly eastward, will run
into a slightly more stable airmass and its progression is
expected to continue slowing with the line gradually
dissipating. However, this will lead to the continued
uncertainty surrounding the second round of convection for later
this afternoon-evening. Round 2 is still expected to develop
over central-eastern MN along a cold/occluded surface front.
While RWF/AXN have been in the crosshairs of this first round,
RWF/AXN/MKT are the most likely to miss the second round. The
issue for those sites will be very strong winds on the backside
of the front. For the remaining TAF sites, convection in the
second round looks fairly good to impact those sites, with
conditions at a minimum getting down to MVFR, though heavy rain
could/would push visibilities into IFR. Conditions generally
improve overnight behind the evening activity, but wrap-around
moisture coming into the region tomorrow will lead to steady
rainfall, which has been included in the western TAF sites
starting just prior to daybreak Friday.

KMSP...Will monitor if the diminishing line of convection
actually makes it to MSP but confidence is pretty low at this
point so have omitted its mention at initialization. Best timing
for activity later on to reach MSP looks to be 18z-21z, although
storm duration at MSP will actually last much less than that 3
hour window, more likely 30-45 minutes. The next issue becomes
strong winds behind an anticipated arcing line of thunderstorms,
producing strong crosswinds. Directions of 200-220 with speeds
near 20G30kts (possibly as high as 35-40kts) will cause some
crosswind issues for the north parallel.

/OUTLOOK FOR KMSP/
SAT...MVFR mrng cigs likely. Wind NW 10-15G20-25 kts.
SUN...VFR. Wind NE 5-10 kts.
MON...Mainly VFR. Chance MVFR/SHRA. Wind ESE 10-15G25kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory from 2 PM this afternoon to 9 PM CDT this
     evening for Blue Earth-Brown-Chippewa-Faribault-Freeborn-
     Lac Qui Parle-Le Sueur-Martin-Nicollet-Redwood-Renville-
     Sibley-Steele-Waseca-Watonwan-Yellow Medicine.
WI...None.

&&

DISCUSSION...Strus
AVIATION...JPC
Hazardous weather outlook, May 15, 2:34 AM CST, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
334 AM CDT Thu May 15 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
160830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
334 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms can be expected over western Minnesota
this morning. A few storms may be strong to severe, possibly
producing large hail, damaging winds or a tornado or two.

After a late morning into early afternoon lull, additional
thunderstorms can be expected over central and eastern Minnesota
into western Wisconsin late this afternoon and evening. A few
storms may be strong to severe over eastern MN into western WI,
possibly producing large hail, damaging winds or a few tornadoes.
There is an Enhanced (Level 3 of 5) Risk of severe thunderstorms
over eastern MN into western WI, a Slight (Level 2 of 5) Risk of
severe thunderstorms over central MN and a Marginal (Level 1 of 5)
Risk of severe thunderstorms over western and far southern MN
today.

Strong south to southwest winds, with gusts of 40 to 50 mph, can
be expected this afternoon over southern and southwestern
Minnesota this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds, with gusts of 40 to 50 mph, will be possible
on Friday across western through southern Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this morning in western
MN and this afternoon and evening in eastern MN into western WI.

In the hours before

Special weather statement, May 15, 2:52 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
352 AM CDT Thu May 15 2025

MNZ054-056-064-150915-
Lac Qui Parle MN-Yellow Medicine MN-Chippewa MN-
352 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT LAC QUI PARLE...CENTRAL
CHIPPEWA AND NORTHWESTERN YELLOW MEDICINE COUNTIES UNTIL 415 AM
CDT...

At 352 AM CDT, Doppler radar was tracking a strong thunderstorm near
Canby, or 29 miles southwest of Montevideo, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Montevideo, Canby, Madison, Dawson, Clarkfield, Porter, Boyd,
  Bellingham, Marietta, Cerro Gordo, Providence, Spring Creek,
  Nassau, Louisburg, Madison Airport, Florida Creek Wildlife
  Management Area, St. Leo, Lac Qui Parle State Park, Burr and Big
  Stone National Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4527 9645 4527 9642 4526 9640 4526 9637
      4525 9629 4522 9627 4522 9622 4521 9620
      4519 9615 4486 9555 4463 9597 4463 9645
TIME...MOT...LOC 0851Z 222DEG 42KT 4478 9626

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 3:27 AM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 AM CDT Thu May 15 2025

MNZ054>056-064-151000-
Lac Qui Parle MN-Swift MN-Yellow Medicine MN-Chippewa MN-
427 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LAC QUI PARLE...WESTERN
CHIPPEWA...CENTRAL YELLOW MEDICINE AND SWIFT COUNTIES UNTIL 5 AM
CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
Watson, or 6 miles west of Montevideo, moving north at 60 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Montevideo, Benson, Dawson, Appleton, Clarkfield, Milan, Hanley
  Falls, Watson, Boyd, Lake Oliver, Lake Hassel, Cerro Gordo,
  Clontarf, Hagen, Spring Creek, Danvers, Holloway, Hazel Run,
  Louisburg and Lac Qui Parle State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4541 9612 4541 9552 4462 9560 4463 9560
      4463 9601 4520 9618 4519 9617 4519 9615
      4520 9614 4519 9612 4519 9611 4518 9611
      4518 9610 4524 9610 4524 9612
TIME...MOT...LOC 0927Z 185DEG 49KT 4495 9583

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 4:00 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 AM CDT Thu May 15 2025

MNZ055>057-064-065-073-151045-
Yellow Medicine MN-Chippewa MN-Kandiyohi MN-Swift MN-Redwood MN-
Renville MN-
500 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KANDIYOHI...
CHIPPEWA...SOUTHEASTERN SWIFT...REDWOOD...NORTHWESTERN RENVILLE AND
EASTERN YELLOW MEDICINE COUNTIES UNTIL 545 AM CDT...

At 500 AM CDT, Doppler radar was tracking a strong thunderstorm near
Echo, or 13 miles west of Redwood Falls, moving north at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Willmar, Montevideo, Redwood Falls, Granite Falls, Olivia, Clara
  City, Renville, Walnut Grove, Lamberton, Raymond, Wabasso, Sacred
  Heart, Prinsburg, Wood Lake, Maynard, Hanley Falls, Echo, Pennock,
  Danube and Minnesota Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4515 9576 4518 9576 4517 9495 4420 9518
      4420 9559 4454 9559 4454 9560 4463 9560
      4463 9568
TIME...MOT...LOC 0959Z 195DEG 45KT 4458 9537

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 4:29 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 AM CDT Thu May 15 2025

MNZ065-073-074-151100-
Redwood MN-Brown MN-Renville MN-
529 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BROWN...
NORTHEASTERN REDWOOD AND CENTRAL RENVILLE COUNTIES UNTIL 6 AM CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 9 miles southeast of Redwood Falls, moving northeast at
40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Olivia, Bird Island, Morgan, Franklin, Morton,
  Clements, Evan, Bechyn, Redwood Falls Airport and North Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4459 9511 4489 9504 4489 9472 4430 9482
      4441 9515
TIME...MOT...LOC 1029Z 204DEG 35KT 4449 9494

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 5:06 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
606 AM CDT Thu May 15 2025

MNZ065-073-074-151130-
Redwood MN-Brown MN-Renville MN-
606 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BROWN...EASTERN REDWOOD
AND RENVILLE COUNTIES UNTIL 630 AM CDT...

At 606 AM CDT, Doppler radar was tracking a strong thunderstorm over
Morgan, or 11 miles southeast of Redwood Falls, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Sleepy Eye, Olivia, Springfield, Fairfax, Hector,
  Bird Island, Morgan, Buffalo Lake, Franklin, Morton, Comfrey,
  Lakeside, Sanborn, Clements, Evan, Wanda, Cobden, Redwood Falls
  Airport and Fort Ridgely State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4420 9525 4489 9504 4489 9451 4472 9458
      4472 9463 4460 9463 4446 9469 4445 9479
      4445 9475 4443 9470 4411 9483 4411 9510
      4420 9510
TIME...MOT...LOC 1106Z 214DEG 37KT 4446 9492

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus

The radar

The Minneapolis radar (KMPX), 36 km away, was scanning. The volume nearest the first event began at 13:56 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 4 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Wright

When
May 15, 7:54 AM CST to 8:06 AM CST
Where
Wright County, 0.69 mi S of Hanover
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.160, -93.670

Tornado, Chippewa

When
May 15, 12:05 PM CST to 12:14 PM CST
Where
Chippewa County, 5.62 mi SE of Hagen to 2.23 mi ESE of Hagen
Rating
EF0
Path length
4.02 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
45.086, -95.709

Video from a storm chaser showed ground circulation at first but then the tornado became fully condensed. It mostly moved across open fields, but the tornado did hit some groves of trees, knocking down large branches. It hit one farm and took some tin off a shed and was rated an EF-0. The estimated maximum wind speed with this tornado was 75 mph.

Tornado, Swift

When
May 15, 12:28 PM CST to 12:29 PM CST
Where
Swift County, 2.09 mi NW of Danvers to 2.59 mi NW of Danvers
Rating
EF0
Path length
0.52 mi
Path width
40 yd
Reported by
Storm Chaser
Coordinates
45.303, -95.798

Video provided from storm chaser showed a condensation funnel and ground circulation. The tornado moved across a grove of trees and knocked down large trees. Its maximum wind was estimated at 75 mph.

Tornado, Swift

When
May 15, 12:34 PM CST to 12:38 PM CST
Where
Swift County, 3.86 mi SE of Benson to 1.83 mi ESE of Benson
Rating
EF1
Path length
2.66 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
45.274, -95.575

A tornado developed approximately 3 miles to the SSE of Benson. Visible debris was reported by trained spotters and law enforcement. The tornado caused damage to some farm outbuildings before lifting just north of the intersection of US-12 and 10th St NE. Multiple damage photos and the detailed track were provided, so a virtual storm survey was conducted on this tornado. Its maximum wind was estimated at 95 mph.

Thunderstorm Wind, Wright

When
May 15, 12:46 PM CST to 12:51 PM CST
Where
Wright County, 0.92 mi N of Howard Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.083, -94.077

Three large trees were downed.

Tornado, Stearns

When
May 15, 1:43 PM CST to 1:48 PM CST
Where
Stearns County, 3.6 mi E of Spring Hill to 4.48 mi ENE of Spring Hill
Rating
EF0
Path length
2.77 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
45.525, -94.776

A tornado was spotted about 4.5 miles east-northeast of Spring Hill. A virtual storm survey was performed using storm chaser video. It was determined that the tornado was an EF-0 with approximate maximum wind estimated at 75 mph.

Thunderstorm Wind, Anoka

When
May 15, 1:43 PM CST to 1:47 PM CST
Where
Anoka County, 1.47 mi SSW of Blaine
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
45.160, -93.230

Power lines were knocked down in the city of Blaine.

Thunderstorm Wind, Stearns

When
May 15, 1:51 PM CST to 1:55 PM CST
Where
Stearns County, 0.9 mi S of Sauk Centre Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
45.707, -94.932

Measured at the Sauk Centre airport KD39.

Hail, Isanti

When
May 15, 2:11 PM CST to 2:18 PM CST
Where
Isanti County, 0.97 mi E of Isanti
Measured
0.75 in hail
Reported by
Public
Coordinates
45.500, -93.230

Funnel Cloud, Stearns

When
May 15, 2:29 PM CST to 2:35 PM CST
Where
Stearns County, 2.98 mi SSW of Waite Park to 0.64 mi NNW of Waite Park
Reported by
Trained Spotter
Coordinates
45.514, -94.254

A trained spotter reported seeing a funnel cloud to the southwest of their location in Sartell as a line of storms approached from St. Joseph.

Thunderstorm Wind, Morrison

When
May 15, 3:20 PM CST to 3:25 PM CST
Where
Morrison County, 1.18 mi SE of Pierz
Measured
60 kt (69 mph) estimated gust
Reported by
Storm Chaser
Coordinates
45.970, -94.080

Multiple power lines were reported down near the intersection of 143rd St and 280th Ave, southeast of Pierz.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2025Every state in 2025This day in weather historyThe tornado archive for Minnesota, 2025Warnings in Minnesota, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260907, 1260590, 1260585, 1260593, 1263739, 1260903, 1263740, 1260909, 1260908, 1260904, 1260940.